Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Suggest medicine to delay periods for few days

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I want to delay my periods by few days (approximately a week). My periods will start around 27th Aug. I am going on a vacation to Puerto Rico and my periods will start around the same time. Can you suggest any medication to do so.
Posted Mon, 3 Sep 2012 in Menstruation and Miscarriage
Answered by Dr. Pavan Kumar Gupta 7 minutes later
Thanks for the query.
You can take a hormone tablet called norethisterone. The dose is 5 mg three times a day starting 3-4 days before a period is due. It can be continued for up to two weeks or so until you want to have a period. Your period will then normally begin 2-3 days after stopping it. Norethisterone is normally safe to take. Some women have side-effects such as bloating, stomach upset, breast discomfort and reduced libido (sex drive).

NORETHISTERONE comes by the name of
NORGEST 5 mg etc
I hope to have answered your query however you may revert to me for any further query.
Best of luck
Above answer was peer-reviewed by
Follow-up: Suggest medicine to delay periods for few days 9 minutes later
Thanks for the reply. So I can start the medicines from around 23rd Aug. Are these medications available over the counter or will I need a prescription for the same. In case I need a prescription then can you provide me one.
Answered by Dr. Pavan Kumar Gupta 2 hours later
This is a prescription drug and you will have to talk to your doctor for the prescription.
Legal bindings don't allow me to give prescription to any on line patient.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor